Related Experiment Videos
Warfarin-induced skin necrosis after open heart surgery due to protein S and C deficiency
Bilgehan Savas Oz1, Fatih Asgun, Kursad Oz
1Department of Cardiovascular Surgery, Gulhane Military Medical Academy, Etlik, Ankara, 06018, Turkey. bsavoz@yahoo.com
Abstract:
Warfarin-induced skin necrosis is the rare but potentially devastating complication of anticoagulant therapy and commonly occurs in previously undetected C- and S-protein deficient patients. Because routine preoperative examination does not include protein C and S level measurement, detection of these patients preoperatively is generally not possible, which increases the risk of occurrence of this important complication. In this report we present and discuss such a patient, who died from warfarin-induced skin necrosis after coronary artery bypass surgery.
Related Concept Videos
Venous Thrombosis III: Interprofessional Care
Venous Thrombosis IV: Nursing Management
Peripheral Artery Disease V: Postoperative Nursing Management
Anticoagulant Drugs: Vitamin K Antagonists and Direct Oral Anticoagulants
Warfarin, a prominent vitamin K antagonist family member, exerts its effect by inhibiting the enzyme VKORC1 (vitamin K epoxide reductase complex 1). By hindering this enzyme, warfarin...
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Disorders of Hemostasis
Thromboembolic Disorders
Two factors primarily cause thromboembolic conditions.